MAUDE Adverse Event Report: LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD OTOLASE; POWERED LASER SURGICAL INSTRUMENT
Model Number AC-20055370
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber showed no defects to the fiber body.During the microscope inspection, the fiber tip was observed broken, however the connector was in good condition.The functional test showed that the fiber was used for 23/24 treatments.The aiming beam was bright and distorted due to tip break.It is likely that procedural handling and procedural conditions of the device during set-up or use contributed to the break.If the fiber tip is in contact with the tissue it may lead to damage of the tip.Due to the information provided, the conclusion code for this failure is unintended use error caused or contributed to event which states, the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.Blockb3: the exact date of the event is unknown.The provided event date, 03/01/2025, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 03/07/2025.
 
Event or Problem Description
A fiber was returned with no allegation.Analysis of the return device identified that the fiber tip was broken.There was no further information reported.
 
Additional Manufacturer Narrative
Upon further review of the information available, boston scientific (bsc) had determinate that the device had return from switzerland, not from germany as it was initially report.Therefore, bsc had filled out report number 2124215-2025-36106 to the fda with the correct country of the event.Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual analysis of the returned fiber showed no defects to the fiber body.During the microscope inspection, the fiber tip was observed broken, however the connector was in good condition.The functional test showed that the fiber was used for 23/24 treatments.The aiming beam was bright and distorted due to tip break.It is likely that procedural handling and procedural conditions of the device during set-up or use contributed to the break.If the fiber tip is in contact with the tissue, it may lead to damage of the tip.Due to the information provided, the conclusion code for this failure is unintended use error caused or contributed to event which states, the interaction between the user and device, or sample, caused or contributed to the error.Based on analysis result, the interaction between the user and device caused or contributed to the reported event.B3: the exact date of the event is unknown.The provided event date, 03/01/2025, was chosen as the best estimate based on the date that the manufacturer became aware of the event, 03/07/2025.
 
Event or Problem Description
The device was return without event allegation.Upon the device was returned to the quality assurance lab, it was thoroughly analyzed, and it was found that the fiber tip was broken, this event is likely related with the usage of the device.

Brand Name
OTOLASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
yokneam ind. park
hakidma 6
yokneam 20692 03
IS   2069203
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21606393
Report Number2124215-2025-15889
Device Sequence Number18366711
Product Code GEX
UDI-Device Identifier07290109141862
UDI-Public(01)07290109141862(17)281010(10)32809411
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K130164
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAC-20055370
Device Catalogue NumberAC-20055370
Device Lot Number0032809411
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown